Alert archive / Hawaii / High Surf Warnings in 2011

High Surf Warning 2, NWS Honolulu, HI

January 3, 2011Hawaii County, Kauai County, Hawaii

NWS Honolulu, HI issued this high surf warning at Jan 3, 2011, 4:11 PM HST for Hawaii County, Kauai County, Hawaii. It took effect at Jan 4, 2011, 12:00 PM HST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2011, 4:11 PM HST (02:11 UTC)
In effect from
Jan 4, 2011, 12:00 PM HST
Expired
Jan 5, 2011, 3:44 PM HST
In force
28 hr
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Kauai County, HI

The radar

The Molokai radar (PHMO), 58 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 2.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2011-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2011-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
906 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

669 
WHHW40 PHFO 040211
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
411 PM HST MON JAN 3 2011

.ANOTHER LARGE WEST-NORTHWEST SWELL IS HEADED FOR HAWAII...AND WILL
BRING WARNING LEVEL SURF TO KAUAI...NIIHAU AND THE KONA COAST OF THE BIG
ISLAND. ADVISORY LEVEL SURF IS EXPECTED FOR EXPOSED SHORES OF OAHU
MOLOKAI AND MAUI.

HIZ001>003-041515-
/O.NEW.PHFO.SU.W.0002.110104T2200Z-110106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
411 PM HST MON JAN 3 2011

...HIGH SURF WARNING IN EFFECT FROM NOON TUESDAY TO 6 PM HST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 6 PM HST
WEDNESDAY. 


* SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND
  NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET.

* TIMING...SURF WILL BUILD TUESDAY...PEAK TUESDAY NIGHT...AND
  GRADUALLY DIMINISH ON WEDNESDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER.
  THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER
  EVEN STRONG SWIMMERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-026-041515-
/O.NEW.PHFO.SU.W.0002.110105T0400Z-110107T0400Z/
KONA-KOHALA-
411 PM HST MON JAN 3 2011

...HIGH SURF WARNING IN EFFECT FROM 6 PM TUESDAY TO 6 PM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
WARNING...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM HST
THURSDAY. 

* SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL
  BUILD TO HEIGHTS OF 8 TO 14 FEET.

* TIMING...SURF WILL INCREASE TUESDAY...REACHING WARNING LEVELS
  TUESDAY NIGHT...AND CONTINUING THROUGH THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE WATER.
  THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN OVERPOWER
  EVEN STRONG SWIMMERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006>008-012-013-017-019-020-041515-
/O.NEW.PHFO.SU.Y.0002.110105T0400Z-110107T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
411 PM HST MON JAN 3 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 6 PM HST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 PM TUESDAY TO 6 PM HST
THURSDAY. 


* SURF...SURF ALONG NORTH FACING SHORES WILL RISE TO 18 TO 24
  FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO 10 TO
  18 FEET.

* TIMING...SURF WILL INCREASE TUESDAY...REACHING ADVISORY LEVELS
  TUESDAY NIGHT...AND CONTINUING THROUGH THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN
  OVERPOWER EVEN STRONG SWIMMERS.



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
5 follow-up statements
584 
WHHW40 PHFO 041329
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 AM HST TUE JAN 4 2011

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI AND
NIIHAU AND WEST FACING SHORES OF THE BIG ISLAND...
...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND
NORTH FACING SHORES OF MOLOKAI AND MAUI...

.ANOTHER LARGE WEST NORTHWEST SWELL WILL BUILD TODAY...EVENTUALLY
PEAKING ON LATE TONIGHT AND WEDNESDAY. THIS SWELL WAS GENERATED
THIS PAST WEEKEND BY A LARGE LOW PRESSURE SYSTEM WEST OF THE
INTERNATIONAL DATELINE.

HIZ001>003-050230-
/O.CON.PHFO.SU.W.0002.110104T2200Z-110106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
329 AM HST TUE JAN 4 2011

...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST
WEDNESDAY. 

* SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND 
  NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET. 

* TIMING...SURF WILL BUILD TUESDAY...PEAK TUESDAY NIGHT...AND 
  GRADUALLY DIMINISH ON WEDNESDAY. 

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-026-050230-
/O.CON.PHFO.SU.W.0002.110105T0400Z-110107T0400Z/
KONA-KOHALA-
329 AM HST TUE JAN 4 2011

...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY. 

* SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL 
  BUILD TO HEIGHTS OF 8 TO 14 FEET. 

* TIMING...SURF WILL INCREASE TUESDAY...REACHING WARNING LEVELS 
  TUESDAY NIGHT...AND CONTINUING THROUGH THURSDAY. 

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006>008-012-013-017-019-020-050230-
/O.CON.PHFO.SU.Y.0002.110105T0400Z-110107T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
329 AM HST TUE JAN 4 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY. 

* SURF...SURF ALONG NORTH FACING SHORES WILL RISE TO 18 TO 24 
  FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO 10 TO 
  18 FEET. 

* TIMING...SURF WILL INCREASE TUESDAY...REACHING ADVISORY LEVELS 
  TUESDAY NIGHT...AND CONTINUING THROUGH THURSDAY. 

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BRAVENDER
102 
WHHW40 PHFO 041759 AAA
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE HONOLULU HI
759 AM HST TUE JAN 4 2011

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI
AND NIIHAU AND WEST FACING SHORES OF THE BIG ISLAND... ...HIGH
SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF MOLOKAI AND MAUI...

.ANOTHER LARGE WEST NORTHWEST SWELL WILL BUILD LATE TODAY INTO
TONIGHT...EVENTUALLY PEAKING WEDNESDAY. THIS SWELL WAS GENERATED
THIS PAST WEEKEND BY A LARGE LOW PRESSURE SYSTEM WEST OF THE
INTERNATIONAL DATELINE.

HIZ001>003-050700-
/O.CON.PHFO.SU.W.0002.110104T2200Z-110106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
759 AM HST TUE JAN 4 2011

...HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM
HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM HST
WEDNESDAY. 

* SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND 
  NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET. 

* TIMING...SURF WILL BUILD LATE TUESDAY AFTERNOON...PEAK TUESDAY
  NIGHT AND WEDNESDAY MORNING...AND GRADUALLY DIMINISH ON
  WEDNESDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-026-050700-
/O.CON.PHFO.SU.W.0002.110105T0400Z-110107T0400Z/
KONA-KOHALA-
759 AM HST TUE JAN 4 2011

...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY. 

* SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL 
  BUILD TO HEIGHTS OF 8 TO 12 FEET. 

* TIMING...SURF WILL INCREASE TUESDAY NIGHT...REACHING WARNING
  LEVELS WEDNESDAY...AND CONTINUING THROUGH THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006>008-012-013-017-019-020-050700-
/O.CON.PHFO.SU.Y.0002.110105T0400Z-110107T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
759 AM HST TUE JAN 4 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY. 

* SURF...SURF ALONG NORTH FACING SHORES WILL RISE TO 18 TO 24 
  FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO 10 TO 
  18 FEET. 

* TIMING...SURF WILL INCREASE TUESDAY NIGHT...REACHING ADVISORY LEVELS 
  WEDNESDAY...AND CONTINUING THROUGH THURSDAY. 

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER
229 
WHHW40 PHFO 050133
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
333 PM HST TUE JAN 4 2011

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI
AND NIIHAU AND WEST FACING SHORES OF THE BIG ISLAND... ...HIGH
SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU AND NORTH
FACING SHORES OF MOLOKAI AND MAUI...

.A LARGE WEST-NORTHWEST SWELL WILL BUILD THIS EVENING AND TONIGHT...
AND PEAK ON WEDNESDAY. THIS SWELL WAS GENERATED THIS PAST
WEEKEND BY A LARGE LOW PRESSURE SYSTEM WEST OF THE INTERNATIONAL
DATELINE.

HIZ001>003-051445-
/O.CON.PHFO.SU.W.0002.000000T0000Z-110106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
333 PM HST TUE JAN 4 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY. 

* SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND 
  NIIHAU WILL INCREASE TO HEIGHTS OF 20 TO 25 FEET. 

* TIMING...SURF WILL BUILD THIS EVENING AND PEAK WEDNESDAY
  MORNING...AND GRADUALLY DIMINISH ON WEDNESDAY EVENING.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-026-051445-
/O.CON.PHFO.SU.W.0002.110105T0400Z-110107T0400Z/
KONA-KOHALA-
333 PM HST TUE JAN 4 2011

...HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY...

A HIGH SURF WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY. 

* SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL 
  BUILD TO HEIGHTS OF 8 TO 12 FEET. 

* TIMING...SURF WILL INCREASE OVERNIGHT...REACHING WARNING 
  LEVELS WEDNESDAY...AND CONTINUING THROUGH THURSDAY. 

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006>008-012-013-017-019-020-051445-
/O.CON.PHFO.SU.Y.0002.110105T0400Z-110107T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
333 PM HST TUE JAN 4 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO
6 PM HST THURSDAY. 

* SURF...SURF ALONG NORTH FACING SHORES WILL RISE TO 18 TO 24 
  FEET...WHILE SURF ALONG WEST FACING SHORES WILL BUILD TO 10 TO 
  18 FEET. 

* TIMING...SURF WILL INCREASE THIS EVENING AND OVERNIGHT...REACHING
  ADVISORY LEVELS WEDNESDAY...AND CONTINUING THROUGH THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER
748 
WHHW40 PHFO 051336
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
336 AM HST WED JAN 5 2011

...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF KAUAI
AND NIIHAU AND WEST FACING SHORES OF THE BIG ISLAND... 

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF OAHU
AND NORTH FACING SHORES OF MOLOKAI AND MAUI...

HIZ001>003-060245-
/O.CON.PHFO.SU.W.0002.000000T0000Z-110106T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
336 AM HST WED JAN 5 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING. 

* SURF...SURF ALONG NORTH AND WEST FACING SHORES OF KAUAI AND
  NIIHAU WILL REMAIN AT 20 TO 25 FEET THROUGH TODAY.

* TIMING...SURF WILL GRADUALLY DIMINISH TONIGHT.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ023-026-060245-
/O.CON.PHFO.SU.W.0002.000000T0000Z-110107T0400Z/
KONA-KOHALA-
336 AM HST WED JAN 5 2011

...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD
  TO HEIGHTS OF 8 TO 12 FEET TODAY...AND REMAIN THROUGH THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF WARNING INDICATES THAT DANGEROUS...BATTERING WAVES
WILL POUND THE SHORELINE. THIS WILL RESULT IN VERY DANGEROUS
SWIMMING CONDITIONS...AND DEADLY RIP CURRENTS.

&&

$$

HIZ006>008-012-013-017-019-020-060245-
/O.CON.PHFO.SU.Y.0002.000000T0000Z-110107T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
336 AM HST WED JAN 5 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...SURF ALONG NORTH FACING SHORES WILL REMAIN AT 18 TO 24
  FEET THROUGH THURSDAY...WHILE SURF ALONG WEST FACING SHORES WILL REMAIN
  AT 10 TO 18 FEET.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MORRISON
612 
WHHW40 PHFO 060144
CFWHFO

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 PM HST WED JAN 5 2011

...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI
OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI AND WEST FACING
SHORES OF THE BIG ISLAND...

HIZ001>003-061445-
/O.CAN.PHFO.SU.W.0002.000000T0000Z-110106T0400Z/
/O.EXA.PHFO.SU.Y.0002.000000T0000Z-110107T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-
344 PM HST WED JAN 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...WAVES ALONG NORTH AND WEST FACING SHORES WILL BE 16 TO 20 FEET
  TONIGHT...DECREASING TO 12 TO 16 FT THURSDAY.

* TIMING...SURF LEVELS HAVE PEAKED BUT WILL REMAIN ABOVE ADVISORY
  THRESHOLD BEFORE DECREASING THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN
  OVERPOWER EVEN STRONG SWIMMERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ023-026-061445-
/O.CAN.PHFO.SU.W.0002.000000T0000Z-110107T0400Z/
/O.EXA.PHFO.SU.Y.0002.000000T0000Z-110107T0400Z/
KONA-KOHALA-
344 PM HST WED JAN 5 2011

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST THURSDAY...
...HIGH SURF WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THURSDAY. THE HIGH
SURF WARNING HAS BEEN CANCELLED. 

* SURF...WAVES ALONG NORTH FACING SHORES WILL REMAIN AT 6 TO 10 FEET
  TONIGHT...DECREASING TO 4 TO 8 FT THURSDAY.

* TIMING...SURF LEVELS HAVE PEAKED BUT WILL REMAIN ABOVE ADVISORY
  THRESHOLD BEFORE DECREASING THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN
  OVERPOWER EVEN STRONG SWIMMERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ006>008-012-013-017-019-020-061445-
/O.CON.PHFO.SU.Y.0002.000000T0000Z-110107T0400Z/
WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-
MOLOKAI LEEWARD-MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-
WINDWARD HALEAKALA-
344 PM HST WED JAN 5 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY. 

* SURF...WAVES ALONG NORTH FACING SHORES WILL BE 16 TO 20 FEET
  TONIGHT...DECREASING TO 12 TO 16 FT THURSDAY. SURF ALONG WEST
  FACING SHORES WILL BE 12 TO 16 FEET TONIGHT...DECREASING TO 8 TO
  12 FEET THURSDAY.

* TIMING...SURF LEVELS HAVE PEAKED BUT WILL REMAIN ABOVE ADVISORY
  THRESHOLD BEFORE DECREASING THURSDAY.

* IMPACTS...INEXPERIENCED SWIMMERS SHOULD AVOID ENTERING THE 
  WATER. THE SWELL WILL PRODUCE STRONG RIP CURRENTS WHICH CAN 
  OVERPOWER EVEN STRONG SWIMMERS. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

FOSTER

What forecasters said that day

The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Jan 3, 4:10 PM HST, 1 minute earlier.

Area forecast discussion, Jan 3, 4:10 PM HST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
410 PM HST MON JAN 3 2011

.SYNOPSIS...
BREEZY TRADE WINDS WILL DELIVER BRIEF SHOWERS TO WINDWARD AND MAUKA
AREAS...WHILE LEEWARD LOCATIONS REMAIN MOSTLY DRY THROUGH TUESDAY.
WINDS WILL BECOME LIGHT AND VARIABLE ON WEDNESDAY...AS A WEAK
FRONT APPROACHES FROM THE NORTHWEST. THE FRONT WILL BRING A BRIEF
PERIOD OF INCREASED WINDWARD SHOWERS TO KAUAI AND OAHU WEDNESDAY
NIGHT AND THURSDAY...BEFORE STALLING AND DISSIPATING BY FRIDAY.
WINDS WILL SHIFT TO A COOL NORTHEASTERLY DIRECTION STATEWIDE
THURSDAY AND FRIDAY...WITH ONLY LIMITED RAINFALL EXPECTED.

&&

.DISCUSSION...

MODERATE TO FRESH TRADE WINDS CONTINUE TO BLOW ACROSS THE AREA WITH
HIGH PRESSURE CENTERED FAR TO THE NE PROVIDING THE TIGHTENED
PRESSURE GRADIENT. THE AFTERNOON LIHUE SOUNDING SHOWS MARKED
WARMING IN THE LAYER BETWEEN 4500 AND 6000 FEET OF ABOUT 5 DEGREES
C. A RIDGE ALOFT IS RESPONSIBLE FOR THIS STRENGTHENING TEMPERATURE
INVERSION...WHICH IS PROVIDING A STABLE ATMOSPHERE OVER HAWAII. THE
RIDGE HAS ALSO KEPT WINDS ELEVATED OVER THE HALEAKALA SUMMIT AND A
WIND ADVISORY IS IN PLACE THROUGH TONIGHT. WINDS OVER THE BIG
ISLAND SUMMIT HAVE DROPPED AS THEY SEEM TO BE A BIT TOO FAR SOUTH
OF THE TIGHTENED GRADIENT PROVIDED BY THE RIDGE. THE WIND ADVISORY
FOR THE BIG ISLAND SUMMITS HAS BEEN DROPPED.

THE RIDGE ALOFT WILL SUPPORT A STABLE ATMOSPHERE OVER THE ISLANDS
INTO WEDNESDAY...KEEPING SHOWER COVERAGE AND INTENSITY LIMITED.

THE SURFACE HIGH WILL REMAIN IN PLACE THROUGH TUESDAY...CONTINUING
THE BREEZY TRADE WINDS AND LIMITED WINDWARD SHOWERS. A WEAK COLD
FRONT APPROACHES FROM THE NW TUESDAY NIGHT...DECREASING WINDS TO
LIGHT AND VARIABLE ON WEDNESDAY. THE ATMOSPHERE REMAINS STABLE
WEDNESDAY...SO AFTERNOON CONVECTIVE SHOWERS WILL BE LIMITED...AND
CLEAR SKIES ARE EXPECTED WEDNESDAY NIGHT. THE WEAK FRONT IS SLATED
TO REACH KAUAI THURSDAY MORNING AND OAHU IN THE AFTERNOON. SHOWER
COVERAGE WILL INCREASE WITH THE FRONTS ARRIVAL...BUT THE LIMITED
MOISTURE DEPTH OF THE FRONT WILL PRODUCE ONLY LIGHT TO MODERATE
SHOWERS. WINDS SHIFT OUT OF THE NNE THURSDAY AND FRIDAY AS THE
FRONT STALLS AND DISSIPATES OVER OAHU AND KAUAI. THE NORTHERLY
WINDS WILL BRING COOL...DRY AIR OVER THE ISLANDS.

THE GLOBAL MODELS CONTINUE TO HAVE TROUBLE HANDLING THE DYNAMIC WEATHER
PATTERN FRIDAY...AND INTO THE WEEKEND. THE MODELS PERSIST IN FORMING
A SURFACE LOW ALONG 30N...EITHER NORTH OR NORTHEAST OF THE STATE.
OUR WIND DIRECTION DEPENDS HIGHLY ON THE LOW/S LOCATION AND SMALL
DEGREES OF ERROR BRING ABOUT QUITE DIFFERENT SOLUTIONS. THE
CURRENT FORECAST IS A BLEND OF THE ECMWF AND GFS BRINGING LIGHT
NORTHERLY WINDS FRIDAY NIGHT AND SATURDAY...BEFORE SWITCHING AND
INCREASING SPEEDS OUT OF THE SSW ON SUNDAY AHEAD OF ANOTHER COLD
FRONT APPROACHING FROM THE NW.

&&

.AVIATION...
UPPER TROUGH MOVED SE OF BIG ISLAND THEREFORE UPPER LEVEL TURBULENCE
HAS ENDED. AIRMET REMAINS FOR LOW LEVEL MECHANICAL TURBULENCE WHICH
IS EXPECTED TO CONTINUE DUE TO FRESH TRADE WINDS. MINIMAL COVERAGE
OF LIGHT SHOWER ACTIVITY DUE TO DRY AND STABLE AIR MASS. TEMPERATURE
INVERSION LOWERED TO 4 THOUSAND LIHUE TO 6 THOUSAND HILO. TONIGHT
SOME MOISTURE MOVING UP TO WINDWARD BIG ISLAND THEN EARLY MORNING OR
AFTER DAWN ALSO SOME INCREASE IN MOISTURE AFFECTING WINDWARD CENTRAL
ISLANDS. THIS MOISTURE SEEMS CORRECTLY MODELED BY NAM MODEL WHICH
CARRIES A SHOWER AREA PRESENTLY CROSSING 140W OR ABOUT 340 NM
EAST-NORTHEAST OF MAUI.

&&

.MARINE...
A WNW SWELL CURRENTLY MOVING DOWN THE CHAIN IS GRADUALLY
DIMINISHING AND SURF HEIGHTS HAVE DROPPED BELOW WARNING AND
ADVISORY CRITERIA ACROSS THE STATE.

ANOTHER LARGE LONG-PERIOD WNW SWELL WILL BUILD TUESDAY AND PEAK
WEDNESDAY...ONCE AGAIN BRINGING SURF HEIGHTS TO WARNING LEVELS
ALONG NORTH AND WEST FACING SHORES OF KAUAI AND NIIHAU...AND
ADVISORY LEVEL SURF TO SHORES EXPOSED TO THE SWELL ON OAHU AND
MAUI COUNTY.

THE DIMINISHING WNW SWELL WILL ALLOW FOR MANY OF THE ZONES TO
FALL OUT OF THE SMALL CRAFT ADVISORY /SCA/ BY TONIGHT... THE
WINDIER MARINE ZONES WILL REMAIN THROUGH TUESDAY. THE NEXT WNW
SWELL WILL ONCE AGAIN DRIVE COMBINED SEAS ABOVE 10
FEET...REQUIRING A RE-ISSUANCE OF THE SCA DUE TO SEAS.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 AM HST TUESDAY FOR HALEAKALA SUMMIT.

SMALL CRAFT ADVISORY UNTIL 6 PM HST TUESDAY FOR MAALAEA BAY-
PAILOLO CHANNEL-ALENUIHAHA CHANNEL-BIG ISLAND LEEWARD WATERS-BIG
ISLAND SOUTHEAST WATERS.

SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR KAUAI
NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-KAIWI
CHANNEL-MAUI COUNTY WINDWARD WATERS-MAUI COUNTY LEEWARD WATERS-
BIG ISLAND WINDWARD WATERS.

&&

PUBLIC AND MARINE...MORRISON
AVIATION...HOAG

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 3:34 PM HSTSmall Craft AdvisoryHFO48 hr
Jan 3, 4:11 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao4 days

Nearby

High Surf Warnings in Hawaii, 2011Every high surf warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.